Alert archive / Maine / River Flood Warnings in 2012

River Flood Warning 2, NWS Gray, ME

April 24, 2012Somerset County, Maine

NWS Gray, ME issued this river flood warning at Apr 24, 2012, 5:58 AM EDT for Somerset County, Maine. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 5:58 AM EDT (09:58 UTC)
Expired
Apr 24, 2012, 7:41 PM EDT
In force
14 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Somerset County, ME

The radar

The Caribou radar (KCBW), 177 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kennebec River at Skowhegan (SKOM1).

Action stage
9 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WGUS41 KGYX 240958
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
558 AM EDT TUE APR 24 2012

...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MAINE

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY


.AN ADDITIONAL INCH OF RAIN OVERNIGHT HAS FALLEN INTO THE KENNEBEC HEADWATERS 
AND HAS PUSHED THE RIVER ABOVE FLOOD LEVEL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

MEC025-241719-
/O.NEW.KGYX.FL.W.0002.120424T0958Z-120424T1719Z/
/SKOM1.1.ER.120424T0246Z.120424T0900Z.120424T1119Z.NO/
558 AM EDT TUE APR 24 2012

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KENNEBEC RIVER AT SKOWHEGAN
* FROM EARLY THIS MORNING UNTIL THIS AFTERNOON.
* AT 05AM TUESDAY THE FLOW WAS...40247 CFS.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THIS MORNING.


$$
3 follow-up statements
351 
WGUS81 KGYX 241453
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1053 AM EDT TUE APR 24 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MAINE

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY
  KENNEBEC RIVER AT AUGUSTA AFFECTING KENNEBEC COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET.

&&

MEC025-250253-
/O.EXT.KGYX.FL.W.0002.000000T0000Z-120425T1016Z/
/SKOM1.1.ER.120424T0246Z.120424T1800Z.120425T0416Z.NO/
1053 AM EDT TUE APR 24 2012

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* UNTIL WEDNESDAY MORNING.
* AT 9 AM TUESDAY THE FLOW WAS 40000 CFS AND FALLING SLOWLY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL FLUCTUATE AROUND 40000 CFS TODAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TONIGHT.

$$

MEC011-250253-
/O.EXT.KGYX.FL.W.0003.000000T0000Z-120425T0800Z/
/AUGM1.1.ER.120424T1050Z.120424T2000Z.120425T0200Z.UU/
1053 AM EDT TUE APR 24 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT AUGUSTA.
* UNTIL LATE TONIGHT.
* AT 10 AM TUESDAY THE RIVER WAS CRESTING AT 12.3 FEET.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL FALL TODAY THEN RISE AGAIN THIS EVENING WITH THE
INCOMING HIGH TIDE. AS A RESULT THE RIVER AT AUGUSTA COULD DROP
BELOW FLOOD STAGE FOR AWHILE TODAY...RISE SLIGHTLY ABOVE FLOOD
STAGE THIS EVENING...REACHING AS HIGH AS 12.5 FEET... THEN DROP
BELOW FLOOD STAGE LATER TONIGHT.


$$
253 
WGUS81 KGYX 241921
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
321 PM EDT TUE APR 24 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MAINE

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY

  KENNEBEC RIVER AT AUGUSTA AFFECTING KENNEBEC COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE LOCAL MEDIA OUTLET.

&&

MEC025-250721-
/O.EXT.KGYX.FL.W.0002.000000T0000Z-120425T0945Z/
/SKOM1.1.ER.120424T0246Z.120424T1600Z.120425T0345Z.NO/
321 PM EDT TUE APR 24 2012

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* UNTIL LATE TONIGHT.
* AT 3 PM TUESDAY THE FLOW WAS 39447 CFS AND FALLING SLOWLY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE TONIGHT.

$$

MEC011-250721-
/O.CON.KGYX.FL.W.0003.000000T0000Z-120425T0800Z/
/AUGM1.1.ER.120424T1050Z.120424T1900Z.120425T0200Z.UU/
321 PM EDT TUE APR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT AUGUSTA.
* UNTIL LATE TONIGHT.
* AT 3 PM TUESDAY THE STAGE WAS 12.4 FEET AND HOLDING NEARLY STEADY.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.


$$
449 
WGUS81 KGYX 242341
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
741 PM EDT TUE APR 24 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MAINE...

  KENNEBEC RIVER AT SKOWHEGAN AFFECTING SOMERSET COUNTY


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MAINE
  KENNEBEC RIVER AT AUGUSTA AFFECTING KENNEBEC COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

MEC025-250011-
/O.CAN.KGYX.FL.W.0002.000000T0000Z-120425T0945Z/
/SKOM1.1.ER.120424T0246Z.120424T1600Z.120424T2226Z.NO/
741 PM EDT TUE APR 24 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE KENNEBEC RIVER AT SKOWHEGAN.
* UNTIL LATE TONIGHT.
* AT 07PM TUESDAY THE FLOW WAS 34213 CFS.
* FLOOD FLOW IS 35000 CFS.
* THE RIVER WILL CONTINUE TO FALL tonight.


$$

MEC011-250800-
/O.CON.KGYX.FL.W.0003.000000T0000Z-120425T0800Z/
/AUGM1.1.ER.120424T1050Z.120424T2145Z.120425T0200Z.UU/
741 PM EDT TUE APR 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE KENNEBEC RIVER AT AUGUSTA.
* UNTIL LATE TONIGHT.
* AT 07PM TUESDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE later TONIGHT.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 24, 3:12 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 24, 3:12 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
312 AM EDT TUE APR 24 2012

.SYNOPSIS...
LARGE LOW PRESSURE...CURRENTLY CENTERED NEAR LAKE ONTARIO...WILL
TRACK NORTHWARD ALONG THE ONTARIO-QUEBEC BORDER TODAY AND TONIGHT.
WE WILL CONTINUE TO SEE SOME LINGERING SHOWERS TODAY...
ESPECIALLY THIS MORNING...HOWEVER...THE TREND WILL BE WILL BE FOR
LESS SHOWERS AS THE DAY PROGRESSES. THAT SYSTEM WILL LEAVE A COOL
TROUGH IN PLACE ALOFT FOR THE NEXT SEVERAL DAYS...AND WE WILL SEE
MIXED SKY CONDITIONS...WITH THE THREAT OF SHOWERS INTO WEDNESDAY.
A FAST MOVING LOW WILL TRACK ACROSS NORTHERN NEW ENGLAND ON
THURSDAY...AND PRODUCE A BETTER CHANCE FOR RAIN. HIGH PRESSURE
NOSES IN FROM THE WEST FRIDAY AND SATURDAY...AND MAY BE ENOUGH TO
PUSH A STORM SYSTEM FAR ENOUGH TO THE SOUTH TO KEEP RAIN OUT OF
THE AREA ON SUNDAY.

&&

.NEAR TERM /TODAY/...
LATEST ROUND OF RAIN WILL MOVE NORTH THROUGH CENTRAL MAINE FROM
THE MIDCOAST NORTHWARD OVER THE NEXT FEW HOURS. THIS IS ASSOCIATED
WITH LIFT FROM A SHORTWAVE TROUGH ROTATING AROUND THE MAIN TROUGH.
IT IS ALSO PULLING A COLD FRONT IN FROM THE SOUTHWEST... WITH
COOLER AND DRIER CONDITIONS BEHIND THE FRONT. EXPECT IMPROVING
CONDITIONS THROUGH THE DAY... IN SPITE OF THE UPPER LOW HANGING
TOUGH OVER SOUTHEAST ONTARIO. TEMPERATURES WILL REACH THE 50S WITH
SOME BREAKS IN THE CLOUDS EXPECTED.

&&

.SHORT TERM /TONIGHT AND WEDNESDAY/...
WITH COOLER AND DRIER AIR BEHIND THE COLD FRONT... TEMPERATURES
TONIGHT WILL FALL INTO THE 30S AND 40S. BELOW FREEZING IN NORTHERN
AREAS.

EXPECT THE MAIN TROUGH AXIS TO SHIFT EASTWARD ON WEDNESDAY...
WITH A SURFACE COLD FRONT MOVING INTO NORTHERN NEW ENGLAND AS WELL.
WITH THESE FEATURES... COULD SEE SOME SHOWERS DURING THE DAY ON
WEDNESDAY BUT SHOULD NOT BE A TOTAL WASH OUT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
IN GENERAL...500MB TROUGHING LINGERS OVER NEW ENGLAND INTO THE
WEEKEND...ALTHOUGH THE TREND WILL BE LESS AMPLIFICATION AS WE MOVE
THROUGH THE EXTENDED FORECAST. STILL IT WILL REMAIN ON THE COOL
SIDE THRU THIS PERIOD...ALTHOUGH WILL START TO SEE A VERY GRADUAL
WARM UP DURING THE WEEKEND.

BEST CHANCE FOR PRECIP WILL BE THURSDAY INTO THURSDAY NIGHT...AS
GOOD CHUNK OF ENERGY ROTATES AROUND THAT CLOSED LOW LINGERING
NEAR JAMES BAY. THIS WAVE CARVES OUT A PRONOUNCED TROUGH WHICH
TILTS NEGATIVE JUST NORTH OF THE INTERNATIONAL BORDER. THIS LOOKS
MOSTLY LIKE A LIGHTER EVENT...AS IT WILL MOVE THRU QUICKLY WITH
QPF MOSTLY AROUND A QUARTER INCH OR LESS...ALTHOUGH NORTHERN ZONES
COULD SEE A LITTLE MORE. COULD ALSO SEE PRECIP CHANGE TO SNOW IN
NORTHERN ZONES LATE THURSDAY NIGHT AS SYSTEM EXITS...ALTHOUGH NO
ACCUMULATIONS TO SPEAK OF AT THE MOMENT.

SYSTEM LOOKS TO MOVE NORTHEAST OF THE CWA FRIDAY MORNING...WITH
SURFACE HIGH NOSING IN FROM THE WEST INTO THE WEEKEND. WILL HAVE
TO WATCH ANOTHER SYSTEM THAT MODELS ARE KEEPING MAINLY SOUTH OF
THE CWA SUNDAY INTO SUNDAY NIGHT....AS THAT SAME CLOSED LOW
CONTINUES TO WOBBLE AROUND QUEBEC AND ONTARIO THROUGH THE
WEEKEND AND INTO MONDAY. THE CONFIDENCE IN THE FORECAST FALLS OFF
SIGNIFICANTLY AFTER SATURDAY.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...SHOULD SEE MOST LOCATIONS IMPROVING TO VFR AFTER 12Z
THIS MORNING. GUSTY SOUTH WINDS ARE EXPECTED THROUGH THE DAY...
SUBSIDING THIS EVENING.

LONG TERM...WIDESPREAD FLIGHT RESTRICTIONS OF AT LEAST
MVFR...AND PROBABLY LOWER EXPECTED LATE THURSDAY INTO THURSDAY
NIGHT...WITH IMPROVEMENT FRIDAY MORNING. OTHERWISE VFR.

&&

.MARINE...
SHORT TERM...FRONT PUSHES ACROSS THE WATERS FROM THE SOUTHWEST
TODAY. WINDS BEHIND IT WILL BE GUSTY OUT OF THE SOUTH TO NEAR 25
KT. WAVES CONTINUE TO BE 5 TO 10 FT AS WELL. SMALL CRAFT ADVISORY
CONTINUES AND HAS BEEN EXTENDED THROUGH WEDNESDAY AS SEAS WILL
TAKE A WHILE TO CALM DOWN.

LONG TERM...THURSDAY THRU SUNDAY LOOK LIKE A BREEZY PERIOD...WITH
NEAR SCA CONDITIONS EXPECTED THROUGH SATURDAY.

&&

.FIRE WEATHER...
WITH ALL THE RECENT RAINFALL... FIRE WEATHER CONCERNS WILL BE
MINIMIZED. HOWEVER... DRIER AIR MOVING IN FROM THE SOUTHWEST TODAY
WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL BELOW 40 PERCENT WITH
SOUTHERLY WINDS GUSTING TO 25 OR 30 MPH. MINIMUM RELATIVE HUMIDITY
VALUES BELOW 40 PERCENT ARE EXPECTED FOR THE NEXT SEVERAL DAYS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ150>154.

&&

SYNOPSIS...CEMPA
NEAR TERM...KIMBLE
SHORT TERM...KIMBLE
LONG TERM...CEMPA
AVIATION...CEMPA/KIMBLE
MARINE...CEMPA/KIMBLE
FIRE WEATHER...KIMBLE
Hazardous weather outlook, Apr 24, 3:12 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
312 AM EDT TUE APR 24 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-250715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
312 AM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-250715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
312 AM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:46 AM EDTAreal Flood AdvisoryGYXKennebec, Knox, Lincoln, Somerset, Waldo3 hr
Apr 24, 8:19 AM EDTRiver Flood WarningGYXKennebec15 hr

Nearby

River Flood Warnings in Maine, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.